MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER; PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095)
Date of Event 02/02/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a cryo ablation procedure, when the balloon catheter was manipulated in the left atrium, the patient's transient blood-pressure dropped and the heart rate increased.Noradrenalin, salt solution and vasolan were administered and blood pressure was regained.The healthcare professional noted this may have been due to dehydration.Additionally, bleeding occurred from the inguinal region where the sheath was inserted.When the patient left an operation room, stable cardiohemodynamics were observed.No pericardial effusion was confirmed and the patient responded normally when the physician talked to patient.The patient's four limbs motion was normal.A physician taking care of the patient commented that a vessel near the vein was possibly damaged from the side where the sheath was inserted.The case was completed with cryo.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files for the date of the reported event were returned and analyzed; no anomalous flow, pressure or temperature behaviors were recorded.It was also reported that no system notices were recorded.The balloon catheter, 2af284 with lot 21849, was not returned for investigation.Clinical issues (hematoma and hypotension) occurred during the procedure.In conclusion, the case was related to clinical issues (hematoma and hypotension) and the balloon catheter, 2af284 with lot 21849, was not returned.
 
Event or Problem Description
Additional information was received via follow up indicating that the physician first noticed bleeding following the insertion of a competitor sheath.The sheath was then replaced with a medtronic sheath but the bleeding continued.Following the procedure a ct scan showed no issues.The patient experienced anemia post procedure but recovered and was discharged.The physician commented that the bleeding was likely caused by two insertion sites in the vein being too close and interfering with each other in the subcutaneous tissue.The insertion angle was approximately forty five degrees.The physician further commented that the space between the two sites should be larger to accommodate the sheath and prevent bleeding, and that the event was likely cause by the insertion site issues rather than the sheath.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE CARDIAC CRYOABLATION CATHETER
Common Device Name
PERCUTANEOUS CATHETER INTENDED FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc
CA 
MDR Report Key6356778
Report Number3002648230-2017-00092
Device Sequence Number578782
Product Code OAE
UDI-Device Identifier00643169504783
UDI-Public00643169504783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/03/2017
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number21849
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/02/2017
Supplement Date Received by ManufacturerNot provided
03/09/2017
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date04/06/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age74 YR
Patient Weight36